Hail, Coleman
- When
- May 26, 7:37 PM CST
- Where
- Coleman County, 3.5 mi S of Santa Anna
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.680, -99.320
Isolated severe thunderstorms produced one inch hail in Coleman and Throckmorton counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms produced one inch hail in Coleman and Throckmorton counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 26, 5:43 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 643 PM CDT TUE MAY 26 2009 .DISCUSSION... SEE BELOW FOR THE 00Z AVIATION DISCUSSION. && .AVIATION... VFR CONDITIONS WILL BE PREVELENT OVER THE NEXT 24 HOURS AWAY FROM TSRA ACTIVITY. A LARGE COMPLEX OF SHRA/TSRA DVLPD OVR THE PERMIAN BASIN AND HAS MOVED EAST INTO W CNTRL TX. I HAVE TIMED THE ACTIVITY TO ARRIVE BTWN 00Z AND 03Z AT KSJT AS AN OUTFLOW BOUNDARY APPROACHES FROM THE NORTHWEST. IN KABI...TSRA SHOULD ARRIVE BTWN 02Z AND 05Z. FOR THE OTHER TAFS...WILL NOT GO WITH A TEMPO TSRA UNTIL THE EVOLUTION IS MORE CLEAR THIS EVENING. WENT GENERALLY WITH CB IN THE CLOUD GROUP OF ALL THE TAFS NEAR AND AFTER COLD FRONTAL PASSAGE WHICH WILL BE AROUND 06Z AT KABI...09Z AT KSJT- KBBD...AND BY AROUND 10Z AT KJCT AND KSOA. LACY && .PREV DISCUSSION... /ISSUED 536 PM CDT TUE MAY 26 2009/ UPDATE... UPDATED FCST TO INCLUDE SVR TSTORM WATCH AND TO ADD SVR WORDING TO ZONES FOR CALLAHAN...COLEMAN...AND BROWN COUNTIES. DISCUSSION... SVR TSTORM WATCH WAS ISSUED BASED ON THE LOCATION OF A BOUNDARY THAT IS DRAPED FROM SOUTH CENTRAL OKLAHOMA INTO NORTH CENTRAL TX AND THEN BACK TO THE WEST INTO THE NORTHERN HEARTLAND AND SOUTHERN BIG COUNTRY. A THETA-E RIDGE EXISTS ALONG AND TO THE NORTH OF THE BOUNDARY WHERE MOISTURE IS POOLING SOME. THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS IF STORMS DO INDEED DEVELOP ALONG THE BOUNDARY. DEEP LAYER SHEAR IS JUST BELOW CRITERIA NORMALLY NEEDED FOR SUPERCELL DVLPMT...SO THE THINKING IS MORE OF A PULSE MULTICELL THREAT. LACY PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAY 26 2009/ SHORT TERM... THE MAIN FOCUS FOR THE FIRST 24 HOURS IS THE CHANCE FOR THUNDERSTORMS. COLD FRONTAL BOUNDARY HAS NEARLY STALLED...AND AT MID-AFTERNOON WAS LOCATED FROM JUST NORTH OF WICHITA FALLS TO JUST SOUTH OF ABILENE AND SWEETWATER. PER SATELLITE IMAGERY...SCATTERED THUNDERSTORMS MAY DEVELOP JUST AHEAD OF THIS BOUNDARY EARLY THIS EVENING. THE BETTER CHANCE SHOULD MATERIALIZE TONIGHT...WHEN LOW LEVEL FLOW BACKS SOMEWHAT AND ALLOWS FOR SOME MOISTURE RETURN FROM THE SOUTH. COULD ALSO SEE POST-FRONTAL SHOWERS/THUNDERSTORMS WITH GOOD CONVERGENCE ALONG THE 850 MB FRONT. CONVECTIVE DEVELOPMENT ALONG THE COLD FRONTAL BOUNDARY SHOULD AID IN PUSHING IT SOUTHWARD OVERNIGHT. THE LATEST DAY 1 THUNDERSTORM OUTLOOK HAS SLIGHT RISK EXPANDED FARTHER WEST INTO OUR EASTERN COUNTIES. BY WEDNESDAY MORNING THE FRONTAL BOUNDARY SHOULD BE NEAR INTERSTATE 10. HAVE THE POSSIBILITY OF A WEAK SHORTWAVE MOVING EAST INTO OUR REGION ON WEDNESDAY...SO HAVE POPS MAINLY ACROSS THE AREA SOUTH OF INTERSTATE 20. AFTER THE FRONTAL PASSAGE OVERNIGHT...TEMPERATURES WILL BE COOLER WEDNESDAY WITH LINGERING CLOUD COVER. LONG TERM... THE FLOW PATTERN ALOFT IS RELATIVELY WEAK...AND THE MAIN FORECAST ISSUE IN THE LONG TERM IS WITH POPS. THE MODELS BRING A FEW WEAK EMBEDDED UPPER LEVEL DISTURBANCES INTO TEXAS. HAVE LOW CONFIDENCE IN ANY GIVEN 12 HOUR PERIOD. THE GFS IS INCONSISTENT WITH THESE FEATURES AND HAS CONVECTIVE FEEDBACK ISSUES. DECIDED TO HOLD OFF WITH POPS AT THIS TIME AFTER THURSDAY...AWAITING MODEL CONSISTENCY WITH A FEATURE TO FOCUS ON. MAY NEED TO ADD POPS FOR THE SHORTWAVE TROUGH AND WEAK COLD FRONTAL ARRIVAL...PROGGED FOR TUESDAY OF NEXT WEEK BY THE 12Z GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 81 60 86 61 / 50 20 0 10 0 SAN ANGELO 64 84 61 87 60 / 50 30 10 10 10 JUNCTION 65 83 61 87 62 / 40 30 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 400 PM CDT TUE MAY 26 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 400 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH A MOIST AND UNSTABLE ATMOSPHERE IN PLACE...AN ISOLATED THUNDERSTORM COULD BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND DAMAGING WINDS. A COLD FRONT WILL THEN PUSH INTO THE BIG COUNTRY LATE EVENING...AND THROUGH THE REST OF WEST CENTRAL TEXAS AFTER MIDNIGHT. THERE IS THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND AN ISOLATED SEVERE THUNDERSTORM ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT. A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 731 PM CDT TUE MAY 26 2009 TXZ049-054-113-127-270130- NOLAN TX-JONES TX-FISHER TX-TAYLOR TX- 731 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR NOLAN AND FISHER COUNTIES... JONES AND TAYLOR COUNTIES... AT 726 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 22 MILES WEST OF HAMLIN TO 10 MILES EAST OF SWEETWATER TO 11 MILES NORTHEAST OF BLACKWELL...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... TRENT BY 745 PM CDT SYLVESTER BY 750 PM CDT MERKEL AND MCCAULLEY BY 800 PM CDT BRADSHAW...LAKE ABILENE AND NOODLE BY 805 PM CDT HITSON AND LAKE ABILENE BY 810 PM CDT THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 815 PM CDT WIND GUSTS FROM 45 TO 55 MPH ARE LIKELY WITH THIS LINE OF STORMS AS IT MOVES EAST INTO JONES AND TAYLOR COUNTIES. PEA TO DIME SIZE HAIL IS ALSO POSSIBLE WITH THE STRONGER EMBEDDED CELLS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 826 PM CDT TUE MAY 26 2009 TXZ139-270230- COLEMAN TX- 826 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT FOR COLEMAN COUNTY... AT 825 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF VALERA TO 6 MILES SOUTH OF SANTA ANNA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF COLEMAN TO 6 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO LAKE COLEMAN...HORDS CREEK RESERVOIR...VALERA...SILVER VALLEY...SANTA ANNA...NOVICE...GOLDSBORO...GLEN COVE...ECHO...COLEMAN AND BURKETT. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 827 PM CDT TUE MAY 26 2009 TXZ098-113-114-127-128-270230- HASKELL TX-SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX- 827 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT FOR HASKELL...SHACKELFORD...JONES...TAYLOR AND CALLAHAN COUNTIES... AT 825 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HAMLIN TO 3 MILES NORTH OF ABILENE TO 21 MILES NORTH OF COLEMAN...MOVING NORTHEAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... TUXEDO BY 835 PM CDT HAMBY...FUNSTON AND EULA BY 840 PM CDT THE INTERSECTION OF US-180 AND FARM ROAD 600 AND NUGENT BY 850 PM CDT THE INTERSECTION OF US-283 AND HIGHWAY 36...STAMFORD AND CLYDE BY 855 PM CDT AVOCA BY 900 PM CDT PEA SIZE HAIL AND WIND GUSTS FROM 45 TO 55 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170764, 170765.